Robust stochastic stability
AbstractA strategy profile of a game is called robustly stochastically stable if it is stochastically stable for a given behavioral model independently of the specification of revision opportunities and tie-breaking assumptions in the dynamics. We provide a simple radius-coradius result for robust stochastic stability and examine several applications. For the logit-response dynamics, the selection of potential maximizers is robust for the subclass of supermodular symmetric binary-action games. For the mistakes model, the weaker property of strategic complementarity suffices for robustness in this class of games. We also investigate the robustness of the selection of risk-dominant strategies in coordination games under best-reply and the selection of Walrasian strategies in aggregative games under imitation.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Department of Economics - University of Zurich in its series ECON - Working Papers with number 063.
Date of creation: Feb 2012
Date of revision: Jan 2014
Learning in games; stochastic stability; radius-coradius theorems; logit-response dynamics; mutations; imitation;
Find related papers by JEL classification:
- C72 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory - - - Noncooperative Games
- D83 - Microeconomics - - Information, Knowledge, and Uncertainty - - - Search, Learning, and Information
This paper has been announced in the following NEP Reports:
- NEP-ALL-2012-02-20 (All new papers)
- NEP-GTH-2012-02-20 (Game Theory)
- NEP-MIC-2012-02-20 (Microeconomics)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Arthur J Robson & Fernando Vega-Redondo, 1999.
"Efficient Equilibrium Selection in Evolutionary Games with Random Matching,"
Levine's Working Paper Archive
2112, David K. Levine.
- Robson, Arthur J. & Vega-Redondo, Fernando, 1996. "Efficient Equilibrium Selection in Evolutionary Games with Random Matching," Journal of Economic Theory, Elsevier, vol. 70(1), pages 65-92, July.
- Myatt, David P. & Wallace, Chris, 2003.
"A multinomial probit model of stochastic evolution,"
Journal of Economic Theory,
Elsevier, vol. 113(2), pages 286-301, December.
- David P. Myatt & Chris Wallace, 2002. "A Multinomial Probit Model of Stochastic Evolution," Economics Series Working Papers 90, University of Oxford, Department of Economics.
- BERGIN, James & LIPMAN, Bart, 1994.
"Evolution with State-Dependent Mutations,"
CORE Discussion Papers
1994055, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Daijiro Okada & Olivier Tercieux, 2008.
"Log-linear Dynamics and Local Potential,"
Economics Working Papers
0085, Institute for Advanced Study, School of Social Science.
- Maruta, Toshimasa & Okada, Akira, 2009. "Stochastically Stable Equilibria in Coordination Games with Multiple Populations," Discussion Papers 2009-01, Graduate School of Economics, Hitotsubashi University.
- repec:oxf:wpaper:090 is not listed on IDEAS
- Alós-Ferrer, Carlos & Netzer, Nick, 2010.
"The logit-response dynamics,"
Games and Economic Behavior,
Elsevier, vol. 68(2), pages 413-427, March.
- Carlos Alós-Ferrer & Ana Ania, 2005. "The evolutionary stability of perfectly competitive behavior," Economic Theory, Springer, vol. 26(3), pages 497-516, October.
- Carlos Alós-Ferrer, 2000. "Finite Population Dynamics and Mixed Equilibria," Vienna Economics Papers 0008, University of Vienna, Department of Economics.
- Simon Weidenholzer, 2010. "Coordination Games and Local Interactions: A Survey of the Game Theoretic Literature," Games, MDPI, Open Access Journal, vol. 1(4), pages 551-585, November.
- Maruta, Toshimasa, 2002. "Binary Games with State Dependent Stochastic Choice," Journal of Economic Theory, Elsevier, vol. 103(2), pages 351-376, April.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Marita Kieser).
If references are entirely missing, you can add them using this form.